MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX® SPINAL ANESTHESIA TRAYS; ANESTHESIA CONDUCTION KIT

SMITHS MEDICAL ASD, INC. PORTEX® SPINAL ANESTHESIA TRAYS; ANESTHESIA CONDUCTION KIT
Catalog Number A4014-25
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/19/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of device history records and incoming records found no discrepancies or anomalies relevant to the complaint.The anesthetic is a supplied item and the complaint notification was forwarded to the supplier.Records analysis was performed by the supplier for bupivacaine-marcaine lot #'s 600453a and confirmed that the reported lot continues to meet all specifications.See attached pfizer evaluation report.
 
Event or Problem Description
It was reported that the bupivacaine contained in the portex® spinal anesthesia tray was ineffective.It was also noted that motor block was not achieved.There was full sensation on the anterior knee, but no sensation on the posterior knee.As a result of this incident, the patient was placed on general anesthesia.There were no complications associated with the placement.No patient death or serious injury was reported in connection with this incident.

Brand Name
PORTEX® SPINAL ANESTHESIA TRAYS
Common Device Name
ANESTHESIA CONDUCTION KIT
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key7508022
Report Number3012307300-2018-10191
Device Sequence Number16436509
Product Code CAZ
UDI-Device Identifier20351688080094
UDI-Public20351688080094
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue NumberA4014-25
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date05/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1